MAUDE Adverse Event Report: PHILIPS ULTRASOUND SPARQ ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND SPARQ ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number SPARQ DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).An investigation is underway to determine the root cause of the issue.Results of the investigation will be included in a follow up report upon its completion.
 
Event or Problem Description
A customer reported their sparq ultrasound system failed while in the emergency room.The touch panel became unresponsive immediately after turning the system on to perform a diagnosis.The doctor was unable to diagnose the patient until another ultrasound system arrived.This delayed the doctor¿s diagnosis for 30 minutes and the patient ultimately expired.
 
Additional Manufacturer Narrative
The ultrasound system was tested at the customer site by the philips service engineer and no problem was found.A thorough investigation was performed to identify the root cause of this issue, including an evaluation and analysis of the logs from the ultrasound system.The software engineering team was unable to reproduce the issue during testing which made identifying the root cause not possible.The system is still in service with no additional similar issues reported.The customer has acknowledged the ultrasound system did not cause or contribute to the patient¿s outcome.
 
Event or Problem Description

Brand Name
SPARQ ULTRASOUND SYSTEM
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
eric nail
22100 bothell everett highway
bothell, WA 98021
MDR Report Key11638467
Report Number3019216-2021-10044
Device Sequence Number3356117
Product Code IYN
UDI-Device Identifier00884838097971
UDI-Public00884838097971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPARQ DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795090
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2021
Supplement Date Received by Manufacturer04/04/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale